Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Charleston, SC

June 4, 2013Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 4, 2013, 5:49 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2013, 5:49 PM EDT (21:49 UTC)
Expired
Jun 4, 2013, 10:13 PM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Allendale County, SC, Hampton County, SC

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:00 PM EDTFLASH FLOODHampton, SCSIGNIFICANT STANDING WATER ALONG JACKSON STREET PER PICTURES RECEIVED BY LOCAL MEDIA. SEVERAL YARDS WERE COMPLETELY FLOODED WITH SEVERAL INCHES OF WATER. WATER COMPLETELY COVERED JACKSON STREET.
Jun 4, 7:52 PM EDTFLASH FLOOD3 Wsw Brunson, SCMANY FARM FIELDS COMPLETELY FLOODED. SPOTTER ESTIMATES NEARLY 5 INCHES OF RAIN HAS FALLEN SINCE MID-AFTERNOON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2086 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WGUS52 KCHS 042149
FFWCHS
SCC005-049-050045-
/O.NEW.KCHS.FF.W.0006.130604T2149Z-130605T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM BARTON TO
  CROCKETVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF LAKE
  WARREN STATE PARK TO HAMPTON. THE AREA OF HEAVY RAIN WAS NEARLY
  STATIONARY.

  RADAR AND SPOTTER REPORTS INDICATE BETWEEN 2 AND 5 INCHES OF RAIN
  HAS FALLEN ACROSS MUCH OF CENTRAL HAMPTON COUNTY INTO FAR EASTERN
  ALLENDALE COUNTY OVER THE PAST HOUR OR SO. ADDITIONAL HEAVY RAIN
  WILL LIKELY LEAD TO AREAS OF FLASH FLOODING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  CROCKETVILLE...GIFFORD...BRUNSON...MILEY...HAMPTON...DUKES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138

$$
3 follow-up statements
327 
WGUS72 KCHS 042241
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT TUE JUN 4 2013

SCC005-049-050045-
/O.CON.KCHS.FF.W.0006.000000T0000Z-130605T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLENDALE SC-HAMPTON SC-
641 PM EDT TUE JUN 4 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR NORTH
CENTRAL HAMPTON AND CENTRAL ALLENDALE COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA. RADAR AND SPOTTER REPORTS INDICATE BETWEEN 2 AND 5
INCHES OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF THE AREA THIS AFTERNOON.
ANY ADDITIONAL HEAVY RAIN WILL LEAD TO FLOODING.

FLASH FLOODING IS EXPECTED IN AND AROUND BARTON...BRUNSON...
CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...MILEY...VARNVILLE AND
LAKE WARREN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138

$$
844 
WGUS52 KCHS 050040
FFWCHS
SCC005-049-050345-
/O.EXT.KCHS.FF.W.0006.000000T0000Z-130605T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1145 PM EDT

* AT 833 PM EDT...SPOTTERS AND LAW ENFORCEMENT OFFICIALS INDICATED
  FLASH FLOODING CONTINUED IN A NUMBER OF PLACES ACROSS NORTH
  CENTRAL HAMPTON COUNTY THIS EVENING. ALTHOUGH THE HEAVIEST
  RAINS HAVE ENDED...IT WILL TAKE SEVERAL HOURS FOR FLOOD WATERS
  TO RECEDE. RADAR ESTIMATES BETWEEN 3 AND 6 INCHES OF RAIN HAS
  FALLEN OVER PORTIONS OF THE WARNING AREA SINCE LATE AFTERNOON.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  CROCKETVILLE...GIFFORD...BRUNSON...MILEY...HAMPTON...DUKES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138

$$
089 
WGUS72 KCHS 050213
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT TUE JUN 4 2013

SCC005-049-050224-
/O.CAN.KCHS.FF.W.0006.000000T0000Z-130605T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLENDALE SC-HAMPTON SC-
1013 PM EDT TUE JUN 4 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
HAMPTON AND CENTRAL ALLENDALE COUNTIES...

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

LAT...LON 3298 8134 3295 8103 3279 8107 3284 8138

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:10 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 4, 4:10 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT TUE JUN 4 2013

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA BEFORE
LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST
OUT OF THE GULF OF MEXICO AND PASS NEAR THE REGION ON FRIDAY.
ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO EARLY
NEXT WEEK...WHILE A TROUGH PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ARE FOUND ACROSS THE
AREA THIS AFTERNOON...A FEW OF WHICH HAVE ALREADY BECOME SEVERE.
THE MAIN HAZARD WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL AND
POSSIBLY AN ISOLATED TORNADO CANNOT BE RULED OUT WHERE MESOSCALE
BOUNDARY INTERACTIONS OCCUR. CONVECTION SHOULD DIMINISH TOWARD
EVENING AS DAYTIME HEATING SUBSIDES AND THE ATMOSPHERE BECOMES
MORE WORKED OVER. HOWEVER...A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL REMAIN OVERNIGHT GIVEN THE WARM AND MUGGY AIR
MASS IN PLACE ALONG WITH A STATIONARY FRONT...WITH THE BEST CHANCE
LIKELY REMAINING OFFSHORE WHERE THE GREATER INSTABILITY WILL
RESIDE. SUFFICIENT LOW- LEVEL MOISTURE AND LIGHT WIND FIELDS WILL
PROMOTE DEVELOPMENT OF LOW CLOUDS/FOG AFTER MIDNIGHT WITH THE
BEST CHANCE OF FOG LIKELY BEING ACROSS INLAND AREAS. MAY NEED TO
INCLUDE EXPLICIT MENTION IN THE FORECAST ONCE CONFIDENCE IN FOG
COVERAGE/INTENSITY INCREASE. LOWS MAINLY UPPER 60S/AROUND 70
INLAND WITH LOWER TO MID 70S CLOSER TO THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AN ACTIVE PATTERN LOOKS TO PERSIST WEDNESDAY INTO THURSDAY DUE TO A
VERY MOIST AIRMASS IN PLACE COMBINED WITH A SERIES OF SHORTWAVE
DISTURBANCES LIFTING NORTHEAST OUT OF THE GULF. A WEAK FRONT WILL
REMAIN STALLED OVER THE REGION WEDNESDAY BEFORE DISSIPATING ON
THURSDAY. WE ALSO EXPECT AN INCREASE IN JET DIVERGENCE DURING THE
PERIOD WHICH SHOULD FURTHER ENHANCE VERTICAL LIFT. WE HAVE THE
HIGHEST POPS ON THURSDAY DUE TO AN IMPRESSIVE SHORTWAVE LIFTING
NORTHEAST DURING THE PEAK HEATING HOURS. PW VALUES APPROACHING 2
INCHES AND CELL MOTIONS LESS THAN 10 KT WILL RESULT IN SOME
TORRENTIAL RAINFALL AND POSSIBLE FLOODING ISSUES. ADDITIONALLY SOME
SEVERE STORMS CANNOT BE RULED OUT GIVEN THE POTENTIAL FOR SOME
LOOSELY ORGANIZED CONVECTION.

THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING THIS
TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE
DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO.
OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE
MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF
THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS
INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT
APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE.
THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM
CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS
MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW
COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY
SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND
THUNDERSTORMS LIKELY DURING THIS TIME FRAME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE
REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO
THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS
INLAND.

THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT
KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE
A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS
EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT
FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND
FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS
FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT
TIME.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO
MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND
THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW
PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF
MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE
PROBABLE.

&&

.MARINE...
TONIGHT...S/SE WINDS TO BACK MORE E/NE LATE TONIGHT AS HIGH PRESSURE
EXERTS MORE INFLUENCE FROM THE NORTH. SPEEDS GENERALLY 10 KT OR
LESS WITH SEAS 3 FT OR LESS...MAINLY IN A SE SWELL.

WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH
OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON
THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN
NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE
ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS
LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME.
HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY
AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.HYDROLOGY...
A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA THROUGH
FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST OUT OF
THE GULF OF MEXICO AND OVER OR NEAR THE AREA THURSDAY NIGHT THROUGH
FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS THROUGH FRIDAY NIGHT COULD BE
2 TO 4 INCHES...ALTHOUGH LOCALLY HIGHER AMOUNTS OF RAINFALL COULD
OCCUR WITH ANY SLOW-MOVING AND/OR TRAINING STORMS. THUS...LOCALIZED
FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND
ALONG THE COAST AROUND THE TIMES OF HIGH TIDE.

&&

.EQUIPMENT...
CHARLESTON DOPPLER RADAR /KCLX/ REMAINS OUT OF SERVICE UNTIL
FURTHER NOTICE DUE TO A COMMUNICATIONS FAILURE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...JAQ
AVIATION...JRL/RJB
MARINE...JRL/RJB
HYDROLOGY...
Hazardous weather outlook, Jun 4, 3:40 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT TUE JUN 4 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-051000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
340 PM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED INTO
EARLY EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS. THIS CAN
BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER
APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH
LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY.
SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL
CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF
MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST
U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT
AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT
IS STILL TOO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS
LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER SUCH AS DOWNED TREES AND LARGE HAIL
ARE APPRECIATED.

AMZ330-350-352-354-374-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
340 PM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 5:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT TUE JUN 4 2013

GAZ100-116-042130-
BULLOCH-INLAND BRYAN-
502 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 530 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DENMARK...NEVILS...OVERBROOK...REKA...GROVELAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3234 8184 3238 8164 3216 8148 3213 8177
      3215 8178 3218 8178 3220 8181 3224 8181
      3224 8182
TIME...MOT...LOC 2102Z 346DEG 8KT 3227 8171
Local storm report, Jun 4, 5:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     5 NNE INDIAN FIELD      33.29N  80.51W
06/04/2013                   DORCHESTER         SC   EMERGENCY MNGR

            SEVERAL TREES DOWN NEAR HIGHWAY 15 NEAR I-26. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300345

RJB
Special weather statement, Jun 4, 5:10 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE JUN 4 2013

SCZ040-042-043-042145-
ALLENDALE-HAMPTON-INLAND COLLETON-
510 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BARTON TO 6 MILES
SOUTHEAST OF ISLANDTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...HAMPTON...ALLENDALE...ALLENDALE COUNTY AIRPORT...BRUNSON...
FAIRFAX...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 8139 3292 8089 3276 8093 3284 8144
      3285 8144 3284 8146 3287 8145 3288 8148
      3290 8146 3290 8147 3289 8147 3290 8148
TIME...MOT...LOC 2110Z 261DEG 12KT 3293 8131 3283 8087
Local storm report, Jun 4, 5:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       1 S CARNIGAN            31.42N  81.40W
06/04/2013  M2.81 INCH       MCINTOSH           GA   COCORAHS

            MEASURED OVER A PERIOD OF 80 MINUTES.

&&

EVENT NUMBER CHS1300346
Local storm report, Jun 4, 5:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     BUTTS                   32.73N  82.03W
06/04/2013                   JENKINS            GA   911 CALL CENTER

            JENKINS EMERGENCY DISPATCH REPORTED A TREE DOWN ON
            HIGHWAY 23 S IN BUTTS.

&&

EVENT NUMBER CHS1300347

JRL
Local storm report, Jun 4, 5:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     HINESVILLE              31.85N  81.59W
06/04/2013                   LIBERTY            GA   911 CALL CENTER

            LIBERTY 911 CENTER REPORTED A LARGE TREE LIMB DOWN ON A
            POWER LINE BLOCKING WILSON AVE NEAR N MAIN ST.

&&

EVENT NUMBER CHS1300348

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:04 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 3, 8:19 PM EDTSevere Thunderstorm WarningCHSBerkeley41 min
Jun 3, 8:23 PM EDTTornado WarningCHSBerkeley52 min
Jun 3, 9:09 PM EDTSpecial Weather StatementCHSBerkeley36 min
Jun 3, 9:48 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jun 4, 12:27 PM EDTSpecial Weather StatementCHSBeaufort33 min
Jun 4, 12:52 PM EDTSpecial Weather StatementCHSCharleston23 min
Jun 4, 2:15 PM EDTAreal Flood AdvisoryCHSJasper90 min
Jun 4, 2:20 PM EDTSevere Thunderstorm WarningCHSJasper40 min
Jun 4, 2:43 PM EDTSpecial Weather StatementCHSColleton32 min
Jun 4, 3:12 PM EDTSpecial Weather StatementCHSColleton33 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester64 min
Jun 4, 3:30 PM EDTTornado WarningCHSBerkeley, Dorchester45 min
Jun 4, 3:48 PM EDTSpecial Weather StatementCHSBeaufort27 min
Jun 4, 4:06 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester54 min
Jun 4, 4:26 PM EDTAreal Flood AdvisoryCHSBerkeley94 min
Jun 4, 5:10 PM EDTSpecial Weather StatementCHSAllendale35 min
Jun 4, 5:17 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton88 min

Nearby

Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.